Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at May 17, 2016, 3:39 PM EDT for Wilcox County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 17, 2016, 3:39 PM EDT (19:39 UTC)
- Expired
- May 17, 2016, 4:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Atlanta, GA
County Wilcox County, GA
The radar
The Robins AFB radar (KJGX), 81 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.7 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 142 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 698 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
907
WWUS82 KFFC 171939
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
339 PM EDT TUE MAY 17 2016
GAZ106-108-172015-
CRISP GA-WILCOX GA-
339 PM EDT TUE MAY 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CRISP AND WILCOX
COUNTIES UNTIL 415 PM EDT...
AT 339 PM EDT...A STRONG THUNDERSTORM WAS OVER ARABI...OR 7 MILES
NORTHWEST OF ASHBURN...MOVING NORTHEAST AT 30 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ABBEVILLE...ROCHELLE...ARABI...PITTS...ANTIOCH CHURCH...DOUBLE RUN...
HATLEY...OWENSBORO...SEVILLE AND BROWNING.
LAT...LON 3181 8382 3184 8384 3211 8334 3210 8332
3209 8332 3208 8330 3205 8331 3202 8329
3201 8330 3200 8328 3199 8329 3195 8326
3195 8324 3188 8319 3185 8328 3185 8361
3180 8361 3180 8380
TIME...MOT...LOC 1939Z 242DEG 28KT 3180 8372
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 17, 2:57 PM EDT, 42 minutes earlier.
Area forecast discussion, May 17, 2:57 PM EDT, 42 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 257 PM EDT TUE MAY 17 2016 .SHORT TERM /Tonight through Wednesday Night/... Current radar loop shows mainly showers across the area with some isolated thunderstorms across central GA. There is a fairly strong wave just off the FL gulf coast moving NE that appears to be cutting off all the available instability across the southeastern U.S. and keeping the better storms south of our area. This wave is expected to continue moving NE through tonight across North/Central FL. The models are also showing North and portions of Central GA getting somewhat dry slotted Wed as the main area of moisture moves off the GA/SC coast. This should help keep the showers and thunderstorm down to isolated or scattered tomorrow. Instabilities are still marginal across the region so the current general thunderstorm risk from SPC still looks good for Wed. Low temps tonight and Wed night should be mainly in the 60s with some 50s in the N GA mountains. High temps Wed will be in the lower to mid 80s with some upper 70s across N GA. 01 && .LONG TERM /Thursday through Tuesday/... Primary concern is the potential for heavy rainfall and convection on Friday and Friday night. WSW zonal flow aloft will persist Thursday in spite of weak short wave moving out Wednesday, meaning clouds and isold shra likely to persist. In southern stream, next wave Friday should be in favorable position to produce widespread showers and a few storms. Currently only expected 1-1.5 inches Friday and Friday night but this could go up if system slows down. Currently appears that instability will be limited especially in northeast GA from unseasonably strong cold air damming pattern Friday. Friday night will end up more favorable for convection as wedge erodes and low level winds become southerly. After main wave passes, upper low should cutoff over NC this weekend and continue through Tuesday. May see a few convective showers but most areas will be dry. Can't rule out thunder with cutoff lows this late in the spring so kept some in forecast. Better chances in east and northeast GA. SNELSON PREV LONG TERM DISCUSSION... /issued 344 AM EDT TUE MAY 17 2016/ The long term forecast period continues to look unsettled across the area. It starts with a rather moist WSW upper level flow. A slow moving cold front across N GA Tuesday night moves to S GA by Thursday morning as surface high pressure moves to the Great Lakes and OH valley area. As the surface high moves to the E coast Friday... a CAD airmass sets up over the area. An upper trough moves to the TN valley Saturday bringing a warm front N over the area...followed by a cold front later Saturday/Saturday night. GFS and European are quite different Sunday as the GFS moves an upper trough across the area and the European develops an upper low that moves to the central appalachians. Significant pops will continue through much of the long term maximizing Friday into Saturday as the upper trough approaches. Thunderstorm chances will greatly depend on the instability and the strength of the CAD airmass. BDL && .AVIATION... 18Z Update... Mainly SHRA across the area this afternoon. Things should start to wind down across the ATL and AHN areas soon with some showers continuing across MCN/CSG. will see increased clouds continuing across the area through tonight with mainly MVFR and IFR conditions through 16z-18z WED. Will see some SHRA pop back up again WED afternoon after 18z. winds will stay out of the E to SE then turn to the NW between 16z-18z WED as the ceilings lift. //ATL Confidence...18Z Update... Medium to High confidence on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 61 82 62 76 / 30 30 40 30 Atlanta 64 82 64 78 / 30 30 30 40 Blairsville 57 76 57 71 / 30 40 30 40 Cartersville 61 81 59 77 / 30 30 20 30 Columbus 66 84 66 82 / 40 30 30 60 Gainesville 62 80 62 74 / 30 30 30 30 Macon 65 83 65 82 / 40 40 40 40 Rome 61 80 58 77 / 30 30 20 30 Peachtree City 62 82 62 78 / 30 30 30 40 Vidalia 67 83 67 81 / 50 40 30 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....SNELSON AVIATION...01
Hazardous weather outlook, May 17, 5:40 AM EDT, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 540 AM EDT TUE MAY 17 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-181000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 540 AM EDT TUE MAY 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF NORTH AND CENTRAL GEORGIA TODAY. WEATHER HAZARDS EXPECTED... OCCASIONAL LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH SATURDAY ACROSS THE ENTIRE AREA. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER FAR EAST GEORGIA ON SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, May 17, 11:55 AM EDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1155 AM EDT TUE MAY 17 2016
GAZ085-086-097-098-171630-
JOHNSON GA-LAURENS GA-TREUTLEN GA-EMANUEL GA-
1155 AM EDT TUE MAY 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JOHNSON...EASTERN
LAURENS...TREUTLEN AND WESTERN EMANUEL COUNTIES UNTIL 1230 PM EDT...
AT 1155 AM EDT...A STRONG THUNDERSTORM WAS 9 MILES NORTHWEST OF
SOPERTON...MOVING NORTHEAST AT 35 MPH.
HAZARD...40 TO 50 MPH WIND...UP TO PENNY SIZED HAIL AND FREQUENT
CLOUD TO GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
SOPERTON...ADRIAN...GILLIS
SPRINGS...ORLAND...ROCKLEDGE...ORIANNA...MINTER...
BLACKVILLE...NORRISTOWN JUNCTION...SCOTT AND NORRISTOWN.
LAT...LON 3233 8274 3245 8285 3266 8265 3258 8248
3244 8245
TIME...MOT...LOC 1555Z 235DEG 29KT 3244 8273Special weather statement, May 17, 12:34 PM EDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1234 PM EDT TUE MAY 17 2016
GAZ086-098-112-171700-
MONTGOMERY GA-TREUTLEN GA-EMANUEL GA-
1234 PM EDT TUE MAY 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MONTGOMERY...
SOUTHEASTERN TREUTLEN AND SOUTHERN EMANUEL COUNTIES UNTIL 100 PM
EDT...
AT 1234 PM EDT...A STRONG THUNDERSTORM WAS NEAR TARRYTOWN...OR NEAR
SOPERTON...MOVING NORTHEAST AT 20 MPH.
HAZARD...40 TO 50 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
OAK PARK...NUNEZ...LEXSY AND ZAIDEE.
LAT...LON 3233 8237 3234 8238 3234 8239 3235 8241
3232 8242 3231 8249 3238 8254 3250 8240
3249 8228 3235 8227
TIME...MOT...LOC 1634Z 233DEG 20KT 3237 8249Special weather statement, May 17, 3:38 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
338 PM EDT TUE MAY 17 2016
GAZ109-110-172015-
DODGE GA-TELFAIR GA-
338 PM EDT TUE MAY 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DODGE AND TELFAIR
COUNTIES UNTIL 415 PM EDT...
AT 338 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES SOUTHEAST OF
RHINE... OR 12 MILES SOUTHEAST OF ABBEVILLE...MOVING NORTHEAST AT 30
MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MCRAE...HELENA...MILAN...SCOTLAND...TOWNS...WORKMORE...ACHORD...LITTL
E OCMULGEE STATE PARK...CHINA HILL...TEMPERANCE AND JAY BIRD SPRINGS.
LAT...LON 3181 8309 3181 8310 3182 8311 3181 8314
3182 8313 3184 8317 3187 8318 3189 8320
3194 8323 3215 8299 3219 8290 3217 8288
3213 8294 3211 8290 3208 8288 3205 8281
3202 8278 3200 8272 3180 8308
TIME...MOT...LOC 1938Z 231DEG 28KT 3190 8313Special weather statement, May 17, 3:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
339 PM EDT TUE MAY 17 2016
GAZ106-108-172015-
CRISP GA-WILCOX GA-
339 PM EDT TUE MAY 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CRISP AND WILCOX
COUNTIES UNTIL 415 PM EDT...
AT 339 PM EDT...A STRONG THUNDERSTORM WAS OVER ARABI...OR 7 MILES
NORTHWEST OF ASHBURN...MOVING NORTHEAST AT 30 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ABBEVILLE...ROCHELLE...ARABI...PITTS...ANTIOCH CHURCH...DOUBLE RUN...
HATLEY...OWENSBORO...SEVILLE AND BROWNING.
LAT...LON 3181 8382 3184 8384 3211 8334 3210 8332
3209 8332 3208 8330 3205 8331 3202 8329
3201 8330 3200 8328 3199 8329 3195 8326
3195 8324 3188 8319 3185 8328 3185 8361
3180 8361 3180 8380
TIME...MOT...LOC 1939Z 242DEG 28KT 3180 8372The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 11:55 AM EDT | Special Weather Statement | FFC | Treutlen | 35 min |
| May 17, 12:34 PM EDT | Special Weather Statement | FFC | Treutlen | 26 min |
| May 17, 3:38 PM EDT | Special Weather Statement | FFC | Telfair | 37 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.